MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Codes Use of Device Problem (1670); Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the autopulse platform (sn 31888) repeatedly stops compression during the resuscitation and displays multiple user advisories/faults.To troubleshoot the errors, the customer restarted the autopulse platform several times; however, was unsuccessful.Manual cpr was performed to continue the resuscitation.No consequences or impacts on the patient.After the resuscitation attempt, the medical technician at the clinic tested the autopulse platform and could not reproduce the user advisories/faults.
 
Additional Manufacturer Narrative
The customer reported a complaint that "the autopulse platform (sn 31888) repeatedly stops compression during the resuscitation and displays multiple user advisories/faults," which was confirmed based on the archive data review but not during the functional testing.Based on the archive, the autopulse platform stopped compressions due to user advisory (ua) 02 (compression tracking error), ua12 (lifeband not present), and ua45 (not at "home" position after power-on/restart) messages.As stated by the customer, these uas were not reproduced during the testing after the reported event and during the functional testing at zoll.No device malfunction was noted that could cause the customer-reported problems, and the autopulse platform functioned as intended.Upon visual inspection, unrelated to the reported complaint, abrasion marks from the lifeband on the bottom enclosure and the broken slot on the bottom enclosure to which the lifeband locking tabs gets inserted were noted.The cause for the damaged slot could be due to the excessive force applied while inserting the lifeband locking tabs into the slot.Because of the damaged slot, the lifeband can slip out of position and rub against the bottom enclosure, resulting in abrasion/grinding marks.Therefore, the observed physical damages are likely attributed to user mishandling.The bottom enclosure needs to be replaced to address the observed physical damages.The archive data indicated user advisory (ua) 02 (compression tracking error), ua12 (lifeband not present), and ua45 (not at "home" position after power-on/restart) messages.User advisory is a clearable message designed into the platform to alert the operator that autopulse has detected one of several conditions.Per the autopulse hangtag - advisory codes description and action, user advisory 2 indicates that autopulse has detected a change in lifeband tension.This advisory can happen when the patient or lifeband is out of position or if the lifeband is opened during active operation.The recommended actions for this type of user advisory are: ensure that the lifeband is properly closed.Pull up completely on the lifeband, ensure the patient and the band are properly aligned, and press restart.User advisory 12 indicates that autopulse has detected that the lifeband is not properly installed.The recommended actions for this type of user advisory are: ensure that the band clip (underneath the device) is properly seated in the drive shaft and can freely rotate after insertion.Per the autopulse resuscitation system model 100 user guide, if the driveshaft is not at its home position when the autopulse is powered on, a user advisory (45) will occur.This user advisory will persist until the driveshaft is returned to its home position.To clear a user advisory (45), pull up on the lifeband until the chest bands are fully extended (thereby moving the driveshaft back to its home position) and restart.The autopulse platform passed the functional testing without errors or faults.The uas observed in the archive were not reproduced during the functional testing, and the autopulse platform functioned as intended.A load cell characterization test was performed and confirmed that both cell modules function within the specification.The autopulse platform was further subjected to a 15-minute run-in test using a regular test manikin and a large resuscitation test fixture (lrtf).The autopulse platform passed the run-in test without errors or faults.Upon service completion, the autopulse platform will be subjected to final functional testing to ensure the device will pass all testing criteria.

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key16908758
Report Number3010617000-2023-00457
Device Sequence Number6148724
Product Code DRM
UDI-Device Identifier00849111000130
UDI-Public00849111000130
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Initial Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown